MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD PARASTOMAL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD PARASTOMAL PATCH; SURGICAL MESH
Catalog Number 0118002
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 11/03/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"there is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol parastomal patch used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard." not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol parastomal.The patient is making a claim for an adverse patient outcome against the bard/davol parastomal.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
"there is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol parastomal patch used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2007: the patient underwent surgery for implant of an unspecified bard/davol parastomal.The patient is making a claim for an adverse patient outcome against the bard/davol parastomal.The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with peristomal hernia thereby underwent open repair with the implant of parastomal hernia patch.Per op notes, "identified the peristomal hernia, a parastomal hernia patch was placed around the ostomy." (b)(6) 2015 - patient was diagnosed with abdominal pain due to partial small bowel obstruction thereby underwent repair with removal of mesh, small bowel resection and iysis of adhesions.Per op notes, "adhesions were taken down.Noted that the old mesh was involved with a large inflammatory wad of scar beneath the fascia partially obstructing a loop of small bowel.The mesh was removed including a segment of small bowel which was resected.".

Brand Name
BARD PARASTOMAL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7819102
Report Number1213643-2018-02932
Device Sequence Number1189164
Product Code FTL
UDI-Device Identifier00801741031113
UDI-Public(01)00801741031113(10)43FQD377
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K042026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0118002
Device Lot Number43FQD377
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age49 YR
Patient SexFemale